MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 05969484190
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of a questionable hcv result for one patient sample with the cobas® taqscreen mpx test, version 2.0 for use on the cobas s 201 system.On (b)(6) 2025, the initial pooled result was hcv reactive.Alinity abbott serology results: reactive for hcv (2.1 s/co), serum repeat (2.3 s/co), plasma repeat (1.77 s/co).A confirmatory test was performed (inno-lia hcv score fujirebio) and the results for this were: positive 4 bands out of 6 (c1 +, c2 +, e2 -, ns3 +, ns4 +, ns5 -).In (b)(6) 2025, the donor donated at another blood bank (using roche nat platform) and the result was undetectable for hcv.On (b)(6) 2026, the recollected individual result was hcv non-reactive.Alinity abbott serology results: reactive for hcv (2.17 s/co).
 
Additional Manufacturer Narrative
The serial number of the analyzer was (b)(6).The investigation indicated that no product issue was found.The undetectable viral load in the individual nat sample is most likely due to the biological status of the donor, either a spontaneous resolution of a chronic hcv infection or a chronic asymptomatic infection with a fluctuating, low-level viral load.The inconsistency between the reactive nat pool and the non-reactive individual nat is attributed to the stochastic nature of sampling when viral rna is at an extremely low concentration (near the limit of detection).

Brand Name
COBAS® TAQSCREEN MPX TEST, VERSION 2.0 FOR USE ON THE COBAS S 201 SYSTEM
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key24312532
Report Number2243471-2026-00461
Device Sequence Number17362284
Product Code QHO
UDI-Device Identifier00875197004045
UDI-Public00875197004045
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
BL125459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue Number05969484190
Device Lot NumberM17931
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient SexMale